Alert archive / Wisconsin / Frost Advisories in 2012

Frost Advisory 12, NWS Green Bay, WI

October 6, 2012Door County, Wisconsin

NWS Green Bay, WI issued this frost advisory at Oct 6, 2012, 2:24 PM CDT for Door County, Wisconsin. It took effect at Oct 7, 2012, 1:00 AM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2012, 2:24 PM CDT (19:24 UTC)
In effect from
Oct 7, 2012, 1:00 AM CDT
Expired
Oct 7, 2012, 3:47 AM CDT
In force
3 hr
Issued by
NWS Green Bay, WI

County Door County, WI

The radar

The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
797 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

489 
WWUS73 KGRB 061924
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
224 PM CDT SAT OCT 6 2012

...A HARD FREEZE EXPECTED IN THE FOX VALLEY AND LAKESHORE
COUNTIES LATE TONIGHT...

.WEAK HIGH PRESSURE WILL BRING CLEARING SKIES AND DECREASING
WINDS TO THE REGION TONIGHT. THESE CONDITIONS...COMBINED WITH A
COOL CANADIAN AIR MASS...WILL RESULT IN SUB-FREEZING TEMPERATURES
OVER MUCH OF THE FOX VALLEY AND LAKESHORE REGION EARLY SUNDAY
MORNING. AREAS OF FROST ARE ALSO EXPECTED ACROSS INTERIOR SECTIONS
OF DOOR COUNTY WHERE TEMPERATURES COULD APPROACH THE FREEZING MARK.

WIZ038>040-048>050-070330-
/O.CON.KGRB.FZ.W.0013.121007T0600Z-121007T1300Z/
OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA...
OSHKOSH...CHILTON...TWO RIVERS
224 PM CDT SAT OCT 6 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SUNDAY...

* TEMPERATURES WILL DROP INTO THE 25 TO 30 RANGE EARLY SUNDAY 
  MORNING. THIS WILL RESULT IN A HARD FREEZE...EXCEPT FOR 
  LOCATIONS RIGHT ALONG THE LAKESHORE IN KEWAUNEE AND MANITOWOC 
  COUNTIES. 

* A HARD FREEZE WILL KILL COLD-SENSITIVE VEGETATION...UNLESS IT 
  IS PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

WIZ022-070330-
/O.NEW.KGRB.FR.Y.0012.121007T0600Z-121007T1300Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
224 PM CDT SAT OCT 6 2012

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. 

* TEMPERATURE...TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE
  30S OVER INTERIOR SECTIONS OF DOOR COUNTY EARLY SUNDAY MORNING.

* IMPACTS...PLANTS THAT ARE SENSITIVE TO THE COLD SHOULD BE EITHER
  COVERED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

AK
2 follow-up statements
656 
WWUS73 KGRB 070230
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
930 PM CDT SAT OCT 6 2012

...FREEZING TEMPERATURES LIKELY OVER EAST-CENTRAL WISCONSIN...

.DECREASING CLOUDS AND LIGHT WINDS SHOULD ALLOW OVERNIGHT LOW
TEMPERATURES AT MOST LOCATIONS TO FALL BELOW FREEZING. AREAS OF
FROST ARE ALSO EXPECTED ACROSS INTERIOR SECTIONS OF DOOR COUNTY...
WHERE TEMPERATURES COULD APPROACH THE FREEZING MARK.

WIZ038>040-048>050-071300-
/O.CON.KGRB.FZ.W.0013.121007T0600Z-121007T1300Z/
OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA...
OSHKOSH...CHILTON...TWO RIVERS
930 PM CDT SAT OCT 6 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SUNDAY...

* OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING
  AT MOST AREAS.

* THE COLD TEMPERATURES WILL KILL COLD-SENSITIVE VEGETATION...
  UNLESS IT IS PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

WIZ022-071300-
/O.CON.KGRB.FR.Y.0012.121007T0600Z-121007T1300Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
930 PM CDT SAT OCT 6 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SUNDAY...

* OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO FALL TO NEAR FREEZING
  OVER INTERIOR PORTIONS OF THE DOOR PENINSULA.

* FROST IS POSSIBLE...AND THE FROST COULD KILL COLD-SENSITIVE
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SKOWRONSKI
249 
WWUS73 KGRB 070847
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
347 AM CDT SUN OCT 7 2012

WIZ038>040-048>050-071000-
/O.CAN.KGRB.FZ.W.0013.000000T0000Z-121007T1300Z/
OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA...
OSHKOSH...CHILTON...TWO RIVERS
347 AM CDT SUN OCT 7 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE
FREEZE WARNING. 

CLOUDS ARE EXPECTED TO PERSIST OVER EAST CENTRAL WISCONSIN EARLY
THIS MORNING...SO TEMPERATURES WILL REMAIN ABOVE FREEZING.

$$

WIZ022-071000-
/O.CAN.KGRB.FR.Y.0012.000000T0000Z-121007T1300Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
347 AM CDT SUN OCT 7 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE FROST
ADVISORY. 

PATCHY CLOUD COVER AND NORTHWEST WINDS 5 TO 10 MPH WILL PREVENT
WIDESPREAD FROST FROM DEVELOPING THIS MORNING.

$$
TSK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Oct 6, 1:05 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Oct 6, 1:05 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
105 PM CDT SAT OCT 6 2012

UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE

.SHORT TERM...TODAY THROUGH SUNDAY...LAKE-ENHANCED SNOW TRENDS
OVER NC WI TODAY AND FREEZING TEMPERATURES OVER THE FOX VALLEY/
LKSHR AREAS TONIGHT AS THE MAIN FCST CONCERNS.

AN UPPER LEVEL TROF AND CYCLONIC NW FLOW WAS GENERATING SCT SNOW
SHOWERS AND FLURRIES OVER THE NW HALF OF THE THE FCST AREA EARLY
THIS MORNING. THE SNOW SHOWERS WERE MOST NUMEROUS ACROSS VILAS
COUNTY...WHERE LAKE ENHANCEMENT WAS OCCURRING. VSBYS SEEN ON THE
VILAS COUNTY SFC OBS HAVE NOT BEEN REAL LOW...AND THE VILAS COUNTY
SHERIFF INDICATED THAT THE SNOW WAS NOT ACCUMULATING IN EAGLE
RIVER. HOWEVER...WEB CAMS AT IRONWOOD AND WINCHESTER (IN THE SNOW
BELT) SHOWED AN INCH OR LESS OF SNOW ON THE GRASSY SURFACES. EVEN
THOUGH CURRENT ACCUMS APPEAR TO BE SMALL AND ADDITIONAL AMOUNTS
ARE EXPECTED TO BE AN INCH OR LESS...WILL LET THE ADVISORY RIDE
FOR NOW...ESPECIALLY SINCE IT IS THE FIRST ACCUM SNOWFALL OF THE
SEASON. THE DAY SHIFT WILL HAVE THE LUXURY OF ASSESSING THE
INCOMING CO-OP OBSERVATIONS THIS MORNING...AND CAN DECIDE IF THE
ADVISORY SHOULD BE CANCELLED EARLY.

PCPN WILL TAPER OFF THIS MORNING AS THE UPPER TROF SHIFTS SE OF
THE RGN...ALTHOUGH LINGERING LK-EFFECT WILL CONTINUE IN NC WI
INTO THE AFTERNOON. HIGH TEMPERATURES WILL ONLY BE IN THE 40S.

TONIGHT...WEAK HIGH PRESSURE WILL BUILD INTO THE REGION...RESULTING
IN CLEARING SKIES AND DIMINISHING WINDS. TEMPERATURES WILL DROP
BLO FREEZING ACROSS NEARLY ALL OF THE CWA...WITH THE EXCEPTION OF
PARTS OF DOOR COUNTY...WHERE WEST WINDS OFF THE BAY WILL HAVE A
MODERATING EFFECT. SINCE WE ARE STILL ISSUING FROST/FREEZE HEADLINES
FOR THE FOX VALLEY AND LKSHR COUNTIES...HAVE OPTED TO ISSUE A FREEZE
WARNING FOR BROWN...CALUMET...KEWAUNEE...WINNEBAGO...CALUMET AND
MANITOWOC COUNTIES LATE TONIGHT. WILL NOT ISSUE ANY HEADLINES FOR
DOOR COUNTY RIGHT NOW...AS WIDESPREAD FREEZING TEMPS ARE NOT
EXPECTED...AND STEADY 5-10 MPH WINDS WILL LIMIT FROST DEVELOPMENT.
THE DAY SHIFT CAN TAKE ANOTHER LOOK AT THE NEED FOR HEADLINES OVER
DOOR COUNTY.

PLENTY OF SUNSHINE AND WEAK WAA WILL RESULT IN SLIGHTLY LESS COOL
TEMPERATURES ON SUNDAY...MAINLY IN THE UPPER 40S AND LOWER 50S.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY.

A BROAD UPPER LEVEL TROUGH IS FORECAST TO BE OVER THE CENTRAL AND
EASTERN CONUS DURING THE PERIOD. COLDER THAN NORMAL TEMPERATURES
ARE EXPECTED FOR MOST OF NEXT WEEK WITH THE WESTERN GREAT LAKES
REGION IN NORTHWEST FLOW ALOFT. ANY SYSTEMS THAT IMPACT THE
FORECAST AREA WILL HAVE LIMITED MOISTURE SO THEY SHOULD NOT RESULT
IN MUCH PRECIPITATION. THE BEST CHANCES FOR ANY SHOWERS WILL BE
ACROSS THE NORTH ON MONDAY NIGHT AND THURSDAY AS SURFACE LOWS AND
UPPER LEVEL SHORT WAVES PASS NORTH OF WISCONSIN. FLOW IS EXPECTED
TO HAVE TOO MUCH OF A WESTERLY COMPONENT TO BRING SIGNIFICANT LAKE
EFFECT TO THE AREA.
&&

.AVIATION...VFR CIGS IN THE 4K TO 6K FT RANGE TO PERSIST THRU THE
AFTERNOON AND INTO THE EARLY EVENING HOURS. EXPECT TO SEE THESE
LOW CLOUDS GRADUALLY DISSIPATE FROM MID-EVENING ONWARD WITH ONLY
HI CLOUDS ARRIVING LATE TNGT INTO SUNDAY. GUSTY NW WINDS ARE FCST
TO DIMINISH THIS EVENING AND EVENTUALLY BACK SW FOR SUNDAY AS WEAK
HI PRES MOVES BY TO OUR SOUTH.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 1 AM TO 8 AM CDT SUNDAY FOR WIZ038>040-
048>050.

&&

AK
Hazardous weather outlook, Oct 6, 5:05 AM CDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
505 AM CDT SAT OCT 6 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071015-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
505 AM CDT SAT OCT 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS COULD PRODUCE SOME SLIPPERY SPOTS ON ROADWAYS IN NORTH
CENTRAL WISCONSIN THIS MORNING...ESPECIALLY IN VILAS COUNTY.

A FREEZE WARNING HAS BEEN ISSUED FOR MUCH OF THE FOX VALLEY AND
LAKESHORE COUNTIES LATE TONIGHT. THOSE WITH AGRICULTURAL INTERESTS
SHOULD TAKE PRECAUTIONS TO PROTECT COLD-SENSITIVE PLANTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SNOWFALL AMOUNTS ACROSS FAR NORTH
CENTRAL WISCONSIN THIS MORNING.

LMZ521-522-541>543-071015-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
505 AM CDT SAT OCT 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

GUSTY NORTHWEST WINDS WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL
CRAFT TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTY SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES WILL RESULT IN
CONDITIONS HAZARDOUS TO SMALL CRAFT FROM MONDAY INTO TUESDAY.

TSK/MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 4:34 AM CDTFreeze WarningGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Winnebago23 hr

Nearby

Frost Advisories in Wisconsin, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.